Mississippi, 2010Hail in Mississippi, February 21, 2010
February 21, 2010 · NWS LIX · 5 events in 2 counties and zones
A cold front moved through southwest Mississippi and southeast Louisiana on the evening of the 21st. A line of thunderstorms developed along the front with isolated severe weather reports.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moved through southwest Mississippi and southeast Louisiana on the evening of the 21st. A line of thunderstorms developed along the front with isolated severe weather reports.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Feb 21, 6:47 PM CST, 2 hours 12 minutes earlier.
Area forecast discussion, Feb 21, 6:47 PM CST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
647 PM CST SUN FEB 21 2010
.UPDATE...
...SOUNDING DISCUSSION...
NO PROBLEMS WITH THE FLIGHT THIS EVENING. INCREASINGLY UNSTABLE
THIS EVENING WITH AN LI DECREASING TO -0.7. A FAIR AMOUNT OF
MOISTURE WITH A PW OF 1.12 INCHES. HOWEVER...STILL A LARGE CAP OF
DRY AIR ABOVE 750 MILLIBARS...LIMITING THE DEVELOP OF SHOWER AND
THUNDERSTORM ACTIVITY THIS EVENING. THERE IS A STRONG AMOUNT OF
DIRECTIONAL SHEAR IN THE LOWEST LEVELS AND A HELOCITY VALUE OF
219. STILL A DAMP MARINE LAYER AROUND WHICH HAS LIMITED SURFACE
HEATING AND ALLOWED FOR THE SEVERE WEATHER THREAT TO STAY TO A
MINIMUM.
&&
.PREV DISCUSSION... /ISSUED 329 PM CST SUN FEB 21 2010/
SHORT TERM...
A FAST MOVING VORT MAX AND AN ASSOCIATED SURFACE LOW OVER THE
SOUTHERN PLAINS WILL CONTINUE TO PULL TO THE NORTHEAST INTO THE
TENNESSEE VALLEY TONIGHT. SURFACE REPORTS IN TEXAS SHOW THAT A
DRY LINE HAS FORMED IN CENTRAL TEXAS TODAY. IN ADDITION...A COLD
FRONT IS CURRENTLY MOVING THROUGH NORTHWEST TEXAS. THE FRONT SHOULD
CATCH UP TO THE DRY LINE OVERNIGHT AS THE ENTIRE SYSTEM MOVES
THROUGH LOUISIANA. FORTUNATELY...IT APPEARS THAT THE THREAT FOR
SEVERE WEATHER WITH THIS SYSTEM WILL BE FAIRLY LIMITED. MODEL
SOUNDINGS SHOW DECENT LAPSE RATES IN THE MID-LEVELS AND SOME JET
SUPPORT ALOFT...BUT THE THREAT FOR DEEP CONVECTION WILL BE LOW DUE
TO A MORE STABLE LOW LEVEL AIR MASS. AMPLE CLOUD COVER
TODAY...COMBINED WITH A MARINE LAYER ADVECTING IN FROM THE GULF
HAVE LIMITED THE AMOUNT OF SURFACE HEATING ACROSS THE CWA. THIS
HAS REDUCED THE OVERALL INSTABILITY OF THE AIR MASS PRECEDING THE
FRONTAL BOUNDARY. EXPECT SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS TO INITIALLY DEVELOP THIS EVENING OVER THE
REGION...WITH A MORE SOLID LINE OF CONVECTION ALONG THE BOUNDARY
ITSELF. THIS BOUNDARY LOOKS TO PASS THROUGH IN THE LATE EVENING
AND EARLY MORNING HOURS. THE MAIN THREAT FROM ANY STRONG
CONVECTION LOOKS TO BE HAIL.
STRONG SUBSIDENCE AND NEGATIVE VORTICITY ADVECTION IN THE WAKE OF
THE EXITING UPPER LEVEL SYSTEM WILL LEAD TO RAPIDLY CLEARING SKIES
AND LOWER HUMIDITIES FOR TOMORROW. HOWEVER...COLD AIR ADVECTION
WILL BE LIMITED...WITH TEMPERATURES ONLY A FEW DEGREES COOLER THAN
TODAY. THESE CONDITIONS SHOULD PERSIST INTO TOMORROW NIGHT...AS
DEEP NORTHWEST FLOW ASSOCIATED WITH A STRONG LONG WAVE TROUGH
DIGGING INTO THE EASTERN HALF OF THE NATION TAKES HOLD.
LONG TERM...
A SHORT-WAVE TROUGH AXIS ROTATING AROUND THE MAIN PARENT VORTEX
WILL SWEEP DOWN FROM THE NORTHERN ROCKIES INTO THE GULF COAST
STATES TUESDAY AND WEDNESDAY. A STRONG COLD FRONT WILL ACCOMPANY
THIS UPPER LEVEL FEATURE AS COLDER AIR ACROSS THE NORTHERN PLAINS
AND ROCKIES IS DRIVEN SOUTHWARD ACROSS THE LOWER MISSISSIPPI
VALLEY. MID TO UPPER LEVEL MOISTURE ASSOCIATED WITH THIS SYSTEM
WILL ALSO STREAM IN...ALLOWING FOR A GRADUAL SATURATION OF AIR MASS
HEADING INTO TUESDAY NIGHT. STRONG FORCING ASSOCIATED WITH THIS
SYSTEM SHOULD ALLOW FOR SOME PRECIPITATION LATE TUESDAY INTO
TUESDAY NIGHT. THE SYSTEM WILL QUICKLY PULL OFFSHORE WEDNESDAY
MORNING WITH STRONG SUBSIDENCE AND COLD AIR ADVECTION IN THE WAKE
OF THE TROUGH TAKING HOLD. RAPIDLY CLEARING SKIES AND MUCH COLDER
TEMPERATURES CAN BE EXPECTED WEDNESDAY INTO WEDNESDAY NIGHT.
OVERALL...READINGS WILL FALL TO A GOOD 10 TO 15 DEGREES BELOW
NORMAL WEDNESDAY AND THURSDAY.
A TRANSITION IN THE PATTERN WILL TAKE PLACE THURSDAY NIGHT INTO
FRIDAY. THE DEEP LONG WAVE TROUGH WILL BEGIN TO LIFT TO THE NORTH
AND EAST THURSDAY NIGHT...ALLOWING A WEAK UPPER LEVEL RIDGE AXIS
TO SLIDE OVER THE REGION. IN THE LOW LEVELS...HIGH PRESSURE WILL
ALSO DOMINATE...WITH WIND TURNING MORE EASTERLY THROUGH TIME.
HOWEVER...TEMPERATURES WILL REMAIN WELL BELOW NORMAL THURSDAY
NIGHT INTO FRIDAY AS A DEEP COLD POOL CONTINUES TO DOMINATE THE
EASTERN THIRD OF THE NATION. UNFORTUNATELY...THE DRY CONDITIONS
WILL QUICKLY COME TO AN END BY LATE FRIDAY AND FRIDAY NIGHT...AS
ANOTHER SHORT WAVE TROUGH QUICKLY MOVES FROM THE SOUTHERN ROCKIES
INTO THE GULF COAST STATES. AN ENHANCED THERMAL GRADIENT OVER THE
NORTHERN GULF OF MEXICO...COMBINED WITH A REGION OF ENHANCED LIFT
ON THE LEE SIDE OF THE TROUGH AXIS WILL ALLOW FOR A SURFACE LOW TO
FORM OVER THE NORTHERN GULF OF MEXICO ON FRIDAY. THIS LOW WILL
BRING PRECIPITATION TO THE FORECAST AREA FRIDAY NIGHT INTO
SATURDAY MORNING. IT IS FAR TOO EARLY TO SAY WITH ANY CERTAINTY
THAT A WINTRY MIX COULD DEVELOP OVER NORTHERN ZONES...BUT GIVEN
THE COLD POOL IN PLACE...THIS COULD BE A POSSIBILITY AND WILL
CONTINUE TO BE MONITORED. UPPER LEVEL RIDGING IS EXPECTED TO BUILD
BACK OVER THE AREA ON SUNDAY...WITH SLIGHTLY WARMER TEMPERATURES
AND DRY WEATHER IN PLACE.
AVIATION...
CONVECTION WILL BE STEADILY INCREASING THROUGH THE EVENING AND
TONIGHT AS AIR MASS DESTABILIZES IN ADVANCE OF COLD FRONT. THIS WILL
CAUSE VARIATIONS IN CEILINGS AND VSBYS AT TERMINALS FROM VFR TO
MAINLY MVFR...THOUGH HEAVIER STORMS MAY LOWER VSBYS BRIEFLY TO IFR
LEVELS TONIGHT PRIMARILY BEFORE 06Z. IFR CONDITIONS TO PREVAIL
POST-FRONTAL THROUGH 18Z AS COLD AIR ADVECTION MAINTAINS LOW
CEILINGS. 24/RR
MARINE...
SOUTHEAST WINDS OF 10 TO 15 KNOTS AND CHOPPY SEAS WILL CONTINUE
THROUGH THE EVENING HOURS. HOWEVER...A COLD FRONT WILL SWEEP
THROUGH AFTER MIDNIGHT WITH WINDS QUICKLY SHIFTING OUT OF THE
NORTHWEST AND INCREASING TO A SOLID 15 KNOTS. NORTHERLY FLOW WILL
THEN CONTINUE THROUGH THURSDAY AS A STRONG SURFACE HIGH SITS
PARKED OVER THE MIDWEST. HOWEVER...WINDS ARE EXPECTED TO INCREASE
TO SMALL CRAFT ADVISORY CRITERIA TUESDAY NIGHT AND REMAIN THAT WAY
THROUGH EARLY THURSDAY NIGHT...AS A MUCH STRONGER FRONT AND AREA
OF LOW PRESSURE MOVE THROUGH THE GULF OF MEXICO TUESDAY NIGHT INTO
WEDNESDAY MORNING. WINDS OF 20 TO 25 KNOTS AND ROUGH SEAS OF UP TO
8 FEET WILL BE POSSIBLE. A BRIEF BREAK IN THE STRONG WINDS IS
EXPECTED LATE THURSDAY NIGHT INTO FRIDAY MORNING...BUT ANOTHER
GULF LOW AND INCREASING WINDS ARE EXPECTED TO AFFECT THE COASTAL
WATERS FRIDAY NIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 53 60 35 57 / 70 10 0 30
BTR 54 61 37 58 / 70 10 0 30
ASD 58 66 37 58 / 70 20 0 30
MSY 60 67 43 58 / 70 20 0 30
GPT 58 67 37 60 / 70 40 0 10
PQL 59 67 37 60 / 70 40 0 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Feb 21, 5:52 PM CST, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
552 PM CST SUN FEB 21 2010
GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-230000-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
552 PM CST SUN FEB 21 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.
.DAY ONE...TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TO ACCOMPANY A COLD FRONT
THAT IS FORECAST TO MOVE THROUGH THE AREA TONIGHT. MOST OF THE
THUNDERSTORMS WILL REMAIN WEAK. HOWEVER...A FEW STORMS MAY BECOME
STRONG TO SEVERE. THE MAIN THREATS FROM THE STRONGER THUNDERSTORMS
WILL BE NICKEL TO QUARTER SIZED HAIL AND A FEW WIND GUSTS OF UP
TO 50 MPH.
THE MISSISSIPPI RIVER NEAR RED RIVER LANDING...THE PEARL RIVER
NEAR BOGALUSA AND PEARL RIVER...AND THE ATCHAFALAYA RIVER NEAR
MORGAN CITY REMAIN ABOVE FLOOD STAGE. PLEASE REFER TO THE LATEST
RIVER FLOOD STATEMENTS FOR DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A SURFACE LOW WILL DEVELOP OVER THE SOUTHERN GULF OF MEXICO EARLY
IN THE WEEK. THIS LOW IS FORECAST TO REMAIN SOUTH OF THE LOCAL
AREA...BUT WILL RESULT IN AN INCREASE IN WIND SPEEDS OVER THE GULF
WATERS. EXERCISE CAUTION HEADLINES OR SMALL CRAFT ADVISORIES WILL
LIKELY BE NECESSARY WEDNESDAY AND WEDNESDAY NIGHT.
RIVER FLOODING WILL CONTINUE TO BE A CONCERN ON THE MISSISSIPPI
RIVER NEAR RED RIVER LANDING...ON THE PEARL RIVER NEAR BOGALUSA
AND PEARL RIVER...AND ON THE ATCHAFALAYA RIVER NEAR MORGAN CITY.
PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR DETAILS
CONCERNING WHEN THESE RIVERS ARE FORECAST TO DROP BELOW FLOOD
STAGE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...ANY REPORTS OF
STRONG WINDS OR HAIL SHOULD BE RELAYED TO THE NATIONAL WEATHER
SERVICE OFFICE IN SLIDELL.
95/DM
In the hours before
Local storm report, Feb 21, 6:13 PM CST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
613 PM CST SUN FEB 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL METAIRIE 30.00N 90.18W
02/21/2010 E0.75 INCH JEFFERSON LA AIRPLANE PILOT
PEA TO PENNY SIZED HAIL WAS REPORTED ACROSS NORTHERN
JEFFERSON PARISH IN KENNER AND METAIRIE.
&&
DMANNINGLocal storm report, Feb 21, 6:14 PM CST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
614 PM CST SUN FEB 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL METAIRIE 30.00N 90.18W
02/21/2010 E0.75 INCH JEFFERSON LA PUBLIC
PEA TO PENNY SIZED HAIL WAS REPORTED ACROSS NORTHERN
JEFFERSON PARISH IN KENNER AND METAIRIE.
&&
DMANNINGSpecial weather statement, Feb 21, 6:32 PM CST, 2 hours 27 minutes before
LAZ062-064-220100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
632 PM CST SUN FEB 21 2010
...STRONG THUNDERSTORM MOVING EAST AFFECTING ST. BERNARD PARISH...
ORLEANS PARISH...
AT 629 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM AFFECTING NEW ORLEANS...NEAR LAKEFRONT
AIRPORT...MOVING EAST AT 25 MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND
AROUND...CHALMETTE...EAST NEW ORLEANS AND LAKE CATHERINE IN THE NEXT
30 MINUTES.
HAIL RANGING IN SIZE FROM PEA SIZED TO PENNY SIZED WAS REPORTED WITH
THIS STORM AS IT MOVED THROUGH NORTHERN JEFFERSON PARISH. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
ADDITIONALLY...THIS STORM WILL PRODUCE BRIEF HEAVY DOWNPOURS THAT
COULD RESULT IN PONDING OF WATER AROUND LOW LYING ROADWAYS AND IN
AREAS OF POOR DRAINAGE. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO
WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE
CROSSING.
95/DM
Special weather statement, Feb 21, 8:21 PM CST, 38 minutes before
LAZ046-049-056-220315-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
821 PM CST SUN FEB 21 2010
...SEVERE THUNDERSTORM MAY CROSS THE ATCHAFALAYA BASIN AROUND 830
PM...
AT 816 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM OVER LOWER ST. MARTIN PARISH THAT WAS
RACING NORTHEAST AROUND 40 MPH...AND APPROACHING THE ATCHAFALAYA
RIVER. THIS HAIL PRODUCING THUNDERSTORM WILL MOVE NEAR THE BORDER OF
IBERVILLE AND ASSUMPTION PARISHES AT THE ATCHAFALAYA RIVER AROUND
830 PM. IF THE STORM REMAINS ON THE SAME TRACK...IT WILL MOVE
BETWEEN PIERRE PART AND BAYOU SORREL.
THE PRIMARY THREATS FROM THIS STORM ARE LARGE HAIL EXCEEDING
QUARTER SIZE...FREQUENT LIGHTNING...AND WIND GUSTS 35 TO 45 MPH.
A SEVERE THUNDERSTORM WARNING WILL BE ISSUED IN THE NEXT 5 MINUTES
OR SO IF THE STORM MAINTAINS ITS INTENSITY.
BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
22/TD
Special weather statement, Feb 21, 8:23 PM CST, 36 minutes before
LAZ035>037-MSZ068-069-220315-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
823 PM CST SUN FEB 21 2010
...STRONG THUNDERSTORM MOVING EAST AFFECTING EAST FELICIANA PARISH...
ST. HELENA PARISH...AMITE COUNTY...WILKINSON COUNTY...WEST FELICIANA
PARISH...
AT 821 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES NORTHWEST OF ST. FRANCISVILLE...OR ABOUT
9 MILES SOUTH OF FORT ADAMS...MOVING EAST AT 45 MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
WAKEFIELD...SPILLMAN...WOODVILLE...NORWOOD...CENTREVILLE...CROSBY...
GLOSTER...FELPS...EASLEYVILLE AND LIBERTY
THE PRIMARY THREATS FROM THIS STORM ARE PEA TO PENNY SIZED HAIL AND
FREQUENT LIGHTNING. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL
THIS STORM HAS PASSED.
BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
95/DM
Special weather statement, Feb 21, 8:37 PM CST, 22 minutes before
LAZ046-048>050-056-220315-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
837 PM CST SUN FEB 21 2010
...LINE OF STRONG THUNDERSTORMS WITH HAIL MOVING NORTHEAST
AFFECTING IBERVILLE PARISH...LIVINGSTON PARISH...EAST BATON ROUGE
PARISH...ASSUMPTION PARISH...ASCENSION PARISH...
AT 835 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 16 MILES
SOUTH OF PLAQUEMINE TO 9 MILES NORTHWEST OF NAPOLEONVILLE...MOVING
NORTHEAST AT 40 MPH.
THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
PAINCOURTVILLE...DONALDSONVILLE...WHITE CASTLE...CARVILLE...
GEISMER...GONZALES...SORRENTO...OAK HILLS PLACE...PRAIRIEVILLE AND
DENHAM SPRINGS.
THE PRIMARY THREAT FROM THESE STORMS IS SUB SEVERE HAIL UP TO NICKEL
SIZE. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.
BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
22/TD
Hail, Wilkinson
- When
- February 21, 8:59 PM CST
- Where
- Wilkinson County, 0.69 mi S of Centreville
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 31.090, -91.070
Mostly dime and penny size hail with a few stones to nickel size in Centreville.
Hail, Pike
- When
- February 21, 9:32 PM CST
- Where
- Pike County, 0.59 mi E of Oakland
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 31.270, -90.490
Hail, Pike
- When
- February 21, 9:50 PM CST
- Where
- Pike County, Mc Comb
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 31.250, -90.470
Quarter size hail reported in McComb.
Hail, Pike
- When
- February 21, 9:50 PM CST
- Where
- Pike County, 1.38 mi S of Oakland
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 31.250, -90.500
Quarter size hail reported at Shell gas station just east of I-55.
Hail, Pike
- When
- February 21, 10:15 PM CST
- Where
- Pike County, 2.25 mi NW of Felders Camp Ground
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 31.340, -90.360
Media relayed report of quarter size hail in Pricedale.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Wyoming, February 21, 20101 death · 1 event
- Hail in Louisiana, February 21, 2010$50,000 · 2.5 in hail · 2 events
- Winter Storm in Missouri, February 21, 201026 events
- Winter Storm and Winter Weather in Iowa, February 21 to 22, 201013 events
- Winter Storm and Winter Weather in Illinois, February 21 to 22, 201012 events
- High Surf in Hawaii, February 21 to 23, 201011 events
- Heavy Snow in Michigan, February 21 to 22, 20109 events
- Flash Flooding and Flood in Missouri, February 21 to 22, 20108 events
- Hail in Mississippi, February 21 to 22, 2010$3,000 · 1.75 in hail · 7 events
- Winter Storm in Kansas, February 21, 20106 events
- Winter Storm and Winter Weather in Illinois, February 21 to 22, 20106 events
- Winter Storm and Heavy Snow in Arizona, February 21 to 23, 20106 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 210645, 210646, 210647, 210648, 210649.